Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What is meant by suboptimal temporal window on the ear. Is it a vestibular problem?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1992
Answered : 332 Questions
Question
What is meant by suboptimal temporal window on the left ear? Is it a vestibular problem?
Posted Thu, 7 Feb 2013 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Ravinder Sharma 1 hour later
Hello
I am Dr Ravinder Sharma ENT surgeon
I would like to ask about the problem you are in. This appears to be the incomplete information to answer this query.
Please tell me about your symptoms and the work up done so that I can help you in this

with regards
Ravinder Sharma
Above answer was peer-reviewed by
 
Follow-up: What is meant by suboptimal temporal window on the ear. Is it a vestibular problem? 16 minutes later
Thank you doctor and apologies for giving incomplete details. Last year I went to gym and while I was doing a work out I developed a serious dizziness. Initially I met a local Neuro specialist and was prescribed with Vertin 16 mg . . . I took for 2 weeks but I felt only little relief. But then my healtht anxiety made me to visit various specialist and each one diagnosed different thing. Finally we had a family physician. And when I told him. He ordered me full set of physical examination including mri of brain. Spine . All the results came normal . . But based on symptoms. He suspected it to be a vestibular problem . He asked me to take the following test 1. Position test 2. Vemp test . 3. BSER test and a transcranial Doppler effect test. While the above results came normal. the results of transcranial Doppler test came out as follow 1. Suboptimal temporal window in my left side ear 2. Normal flow in neck and basilar nerves

He then said that is because of this problem I have balance problem and dizziness problem. Hence kindly advise whether such a suboptimal flow in the inner ear is a serious problem and that is classified as a vestibular problem. My doctor prescribed me betahistine dihcl and beta blockers .
In addition to the above. the symptoms currently I face are 1.0balance problem (I am so sensitive while walking in an uneven surface) 2. Sensitivity to light 3. Unable to sit in a moving chair 4. Mild dizziness 4. Mild hearing loss in my left ear
 
 
Answered by Dr. Ravinder Sharma 11 hours later
Thanks for the follow up query
The finding on doppler is suggestive of less than normal blood flow on the affected side. In medical term it is called as ischaemia.

Dizziness can be because of the variety of causes. It may be because of involvement of ear, brain, cervical spine, eyes and general causes. In your case as the most of the investigations are normal and this is the only finding I would suggest you to be in follow up and ask for a MR angiogiography after three to six months. If it is normal there is nothing to worry about. Besides I would also advise you for a lipid profile and Thyroid function test. Possibly there is some blockade in the vessel suppying blood supply to labyrinth (balance organ in ear). It could be because of the plaque in the vessel or pressure from outside on the vessel. It is not as big to be seen on MRI (if there is some mass lesion ?). So if we do a follow up MR angiography after sometime it will give the clearer picture. If you have any histroy of high blood pressure or diabetes it needs to be taken care of.

For the time being a vasodialator (Betahistine 16 mg three times a day) and a labyrinthine sedative (Cinnarazine 25 mg three times a day) can be tried. But I would suggest you to follow advise of a neurologist and ENT surgeon after complete check up.

I hope this answers your concern. Feel free to contact me if you require more information about it

with regards
Ravinder Sharma
Above answer was peer-reviewed by
 
Follow-up: What is meant by suboptimal temporal window on the ear. Is it a vestibular problem? 22 minutes later
Hello doctor.

Thank you for the detailed reply. I would like to add that my physician ordered for MR angiogram and venogram too . . It was taken 5 months back along with mri and results came normal. Thyroid test came normal. But in case of lipid profile. My cholestrol is on slightly elevated . . My bad cholestrol is high . I have been given rosavel for the same . .
 
 
Answered by Dr. Ravinder Sharma 3 hours later
Thanks for the follow up query

Your follow up query actually tells us the cause of your dizziness. Most likely it is because of cholestrol plaque in the vessel supplying labyrinth. In that case we do not have to think of any mass lesion pressing on the blood vessel.

Take care of your bad cholesterol and you are taking the right medication. Avoid fried food, desi ghee and oily food. Plan your repeat lipid profile after some time. Adding Oats, XXXXXXX leafy vegetables , fruits and salad (without salt) in your diet will help you in achieving this goal.


Plan for a follow up MR angiography after 3 to 6 months. For acute episode of dizziness continue with cinnarazine and betahistine till you have dizzy spell (may be 3 to 4 weeks).

I hope this answers your query. Feel free to contact me if you have any more question about this

with regards
Ravinder Sharma
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor